Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 27, NWS Nashville, TN

March 9, 2006Van Buren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 9, 2006, 6:59 PM CST for Van Buren County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2006, 6:59 PM CST (00:59 UTC)
Expired
Mar 9, 2006, 7:30 PM CST
In force
31 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Van Buren County, TN

The radar

The Northeast Alabama radar (KHTX), 96 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 2:40 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 559 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
559 m²/s²
0-3 km storm-relative helicity
972 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 100059
SVROHX
TNC175-100130-
/O.NEW.KOHX.SV.W.0027.060310T0059Z-060310T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
659 PM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN BUREN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPENCER

* UNTIL 730 PM CST

* AT 657 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPENCER BY 710 PM CST

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3561 8554 3568 8558 3570 8556 3572 8558
      3574 8558 3581 8546 3567 8536 3555 8553
      3555 8554

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 6:44 PM CST, 15 minutes earlier.

Area forecast discussion, Mar 9, 6:44 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CST THU MAR 9 2006

.UPDATE...HAVE FINALLY GOTTEN AROUND TO UPDATING THE ZONES.
SEVERE THUNDERSTORM WATCH WILL CONTINUE E HALF UNTIL 9 PM CST
(0300 UTC). ISSUED STATEMENT EARLIER TO REMOVE TORNADO WATCH
IN W...AS WELL AS REMOVE SEVERAL COUNTIES ON W END OF CURRENT
SEVERE THUNDERSTORM WATCH.

CURRENTLY A NARROW BAND OF SHOWERS AND THUNDERSTORMS IN VICINITY
OF UPPER LEVEL COLD POCKET WAS LOCATED ALONG THE MS RIVER FROM MO
BOOTHEEL TO N OF MEMPHIS. THESE THUNDERSTORMS WERE ALSO ASSOCIATED
WITH HIGHER MEAN RELATIVE HUMIDITIES AND A SLIGHTLY NEGATIVELY
TILTED (NNW-SSE) SHORT WAVE MOVE ACROSS NE AR AND W TN.

LATEST RUC MODEL TAKES THE MOST UNSTABLE AIR AND MOVES IT ENE
INTO MAINLY NW AND N CENTRAL SECTIONS IN THE NEXT FEW HOURS.
BUT AT THE SAME TIME ADDITIONAL DRYING IN THE MID AND UPPER
LEVELS INVADES THE AREA FROM THE SW.

FEELING AT THIS TIME IS THAT THE MOST LIKELY THREAT OF ADDITIONAL
THUNDERSTORMS OF ANY SIGNIFICANCE SHOULD STAY TO OUR NW AND N...
WHERE BETTER MOISTURE TO MAINTAIN THE THUNDERSTORMS WILL EXIST.

IVE KEPT CHANCE OF THUNDERSTORMS OVER MOST OF THE AREA THIS
EVENING...WITH OF COURSE THE HIGHEST CHANCES OVER E HALF. OTHERWISE
NOT MUCH MORE HAS BEEN DONE WITH UPDATED ZONE SET THAT WAS ISSUED
A LITTLE WHILE AGO.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM THURSDAY FOR E HALF OF MIDDLE TN.

&&

STEIGERWALDT
Hazardous weather outlook, Mar 9, 5:30 AM CST, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST THU MAR 9 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-101130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
MIDSTATE THIS AFTERNOON AND EVENING. PRIMARY THREATS FROM THIS EVENT
WILL BE DAMAGING WIND AND HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE.
THE THUNDERSTORM THREAT OVER THE AREA WILL DIMINISH AFTER MIDNIGHT.
ALSO...HIGH WINDS WILL PREVAIL OVER THE AREA...WITH WINDS INCREASING
TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE HIGH WINDS WILL BE A THREAT
TO HIGH PROFILE VEHICLES...AS WELL AS MARINE TRAFFIC ON AREA LAKES.

.DAYS TWO AND THREE...FRIDAY AND SATURDAY...
LITTLE SIGNIFICANT WEATHER EXPECTED ON FRIDAY. INCREASING ATMOSPHERIC
INSTABILITY WILL BRING MORE THUNDERSTORM ACTIVITY INTO THE MIDSTATE
ON SATURDAY. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH
DAMAGING WIND OR HAIL.

.DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE FOR SUNDAY AND MONDAY.
A FEW THUNDERSTORMS COULD BE SEVERE ON MONDAY AS THE COLD FRONT
APPROACHES THE MIDSTATE. SCATTERED SHOWERS ARE EXPECTED TUESDAY
MORNING AFTER THE FRONTAL PASSAGE. NO SIGNIFICANT WEATHER EXPECTED ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...AND EMERGENCY MANAGEMENT PERSONNEL
IS EXPECTED THIS AFTERNOON AND EVENING.

JLM

In the hours before

Local storm report, Mar 9, 6:02 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 NW MURFREESBORO       35.88N 86.43W
03/09/2006                   RUTHERFORD         TN   TRAINED SPOTTER

            FOUR TO FIVE STORAGE SHEDS DAMAGED OR DESTROYED AND ONE
            HOUSE WITH SLIGHT DAMAGE.

&&

MASSIE
Local storm report, Mar 9, 6:08 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     HENDERSONVILLE          36.29N 86.60W
03/09/2006                   SUMNER             TN   EMERGENCY MNGR

            TREES DOWN AND POWERLINE DOWN ON A HOUSE.

&&

MASSIE
Local storm report, Mar 9, 6:10 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
610 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TSTM WND DMG     MOUNT JULIET            36.21N 86.52W
03/09/2006                   WILSON             TN   NWS EMPLOYEE

            FOUR TO SIX POWER POLES SNAPPED OFF ALONG LEBANON ROAD.

&&

MASSIE
Local storm report, Mar 9, 6:15 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     11 E LEBANON            36.21N 86.12W
03/09/2006                   WILSON             TN   EMERGENCY MNGR

            TREES DOWN COUNTY WIDE

&&

MASSIE
Local storm report, Mar 9, 6:37 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
637 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     11 E LEBANON            36.21N 86.12W
03/09/2006                   WILSON             TN   EMERGENCY MNGR

            GARAGE DEMOLISHED AND BLOWN 100 TO 150 FEET INTO THE
            WOODS AND LARGE TREE LIMBS DOWN AT 2825 SWINDELL HOLLOW
            ROAD. HALF THE ROOF BLOWN OFF A HOUSE AT 2880 SWINDELL
            HOLLOW ROAD. ALL OF THIS DAMAGE IS IN EXTREME EASTERN
            WILSON COUNTY.

&&

MASSIE
Local storm report, Mar 9, 6:40 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     7 S CELINA              36.45N 85.50W
03/09/2006                   CLAY               TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED TREE DOWN ALONG BAPTIST RIDGE
            ROAD.

&&

MASSIE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:10 PM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett, Putnam65 min
Mar 9, 6:12 PM CSTSevere Thunderstorm WarningOHXWarren48 min
Mar 9, 6:45 PM CSTSevere Thunderstorm WarningOHXGrundy45 min
Mar 9, 7:02 PM CSTSevere Thunderstorm WarningOHXWarren13 min
Mar 9, 7:58 PM CSTSevere Thunderstorm WarningOHXStewart47 min
Mar 9, 8:18 PM CSTSevere Thunderstorm WarningOHXBenton27 min
Mar 9, 8:31 PM CSTSevere Thunderstorm WarningOHXHouston29 min
Mar 9, 8:54 PM CSTSevere Thunderstorm WarningOHXMontgomery48 min
Mar 9, 8:56 PM CSTSevere Thunderstorm WarningOHXHickman, Perry36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.